Alert archive / Ohio / Areal Flood Advisories in 2017
Areal Flood Advisory 21, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood advisory at Jun 30, 2017, 3:42 PM EDT for Wood County, Ohio. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2017, 3:42 PM EDT (19:42 UTC)
- Expired
- Jun 30, 2017, 6:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Wood County, OH
The radar
The Detroit radar (KDTX), 140 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
368
WGUS81 KCLE 301942
FLSCLE
Flood Advisory
National Weather Service Cleveland OH
342 PM EDT FRI JUN 30 2017
OHC173-302245-
/O.NEW.KCLE.FA.Y.0021.170630T1942Z-170630T2245Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wood OH-
342 PM EDT FRI JUN 30 2017
The National Weather Service in Cleveland has issued a
* Flood Advisory for...
Wood County in northwestern Ohio...
* Until 645 PM EDT
* At 341 PM EDT, Doppler radar indicated heavy rain due to
thunderstorms. This will cause minor flooding in the advisory area.
Up to one inch of rain has already fallen with another inch
possible.
* Some locations that may experience flooding include...
Bowling Green, Perrysburg, Rossford, Waterville, Northwood, Weston,
Walbridge, Pemberville, Millbury, Haskins, Luckey, Grand Rapids,
Portage, Tontogany, Custar, Milton Center and Stony Ridge.
LAT...LON 4144 8379 4146 8378 4146 8375 4148 8374
4162 8347 4162 8342 4136 8342 4120 8388
4141 8388
$$
MullenWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood advisory went out at Jun 30, 3:22 PM EDT, 20 minutes earlier.
Area forecast discussion, Jun 30, 3:22 PM EDT, 20 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 322 PM EDT Fri Jun 30 2017 .SYNOPSIS... A cold front will approach the region tonight into Saturday providing opportunities for showers and thunderstorms. The front is expected to pass the area during the afternoon on Saturday. A brief dry period will occur for the second half of the weekend before the passage of another weak cold front on Monday. High pressure will briefly build before more unsettled weather arrives by midweek. && .NEAR TERM /THROUGH TONIGHT/... Convection had initiated across western counties of the forecast area at the time of this issuance. Will see coverage expand eastward through this evening and continue overnight as an upper level trough swings through the region. The environment is unstable as A gulf feed keeps temperatures and humidity high. The limiting factor at this time is shear which suggests more disorganized storms with less risk of higher-end/long-lived severe. Storms will pulse with the highest risk for downdraft damaging winds. Storms will also support high rainfall rates of 2" or greater, which will increase risk for localized flooding for storms that train over the same areas. The shortwave trough will move into the area later tonight supporting ongoing convection across the area. As the daytime heating diminishes the strength of the storms will likely lessen as we approach the overnight/early morning hours. However at this time the increased moisture immediately ahead of the boundary will support higher rainfall amounts in any strong storms, with PW around 2". Dewpoints will remain in the upper 60s overnight which will keep the temperatures warm around 70 overnight. && .SHORT TERM /SATURDAY THROUGH TUESDAY NIGHT/... Timing of the frontal boundary passage will be a primary trigger for showers/storms on Saturday. The trend has been to move the front through earlier in the day keeping showers mainly in the east through midday. Though there will be some midlevel drying, there will be sufficient moisture to support afternoon convection as the day destabilizes. High temperatures each day through the short term will generally be in the lower 80s. Should be a pretty nice day for everyone on Sunday with any showers holding off until late day across northwest Ohio as a weak cold front approaches the area under the influence of an upper level trough. This front will drop south into the forecast area Sunday night into Monday and stall out. This will mean a chance of showers and storms, mainly Monday afternoon as we get sufficient heating and moisture below cooler temperatures aloft. A shortwave trough will be approaching the area from the west come Tuesday, but there are some pretty significant timing difference between the models. For now just stuck with slight to chance PoPs for most of the region Tuesday afternoon with chance PoPs everywhere Tuesday night. && .LONG TERM /TUESDAY THROUGH FRIDAY/... A trough will be moving through the area Wednesday with a chance for thunderstorms for everyone as it moves through. Beyond Wednesday there remains quite a bit of uncertainty. It doesn't look to be a washout by any means, but there will at least be a chance of showers through the end of the week as we may be under northwest flow with some embedded shortwave troughs. High temperatures through the long term will be near or slightly below normal. && .AVIATION /18Z Friday THROUGH Wednesday/... VFR Conditions are expected to deteriorate to MVFR or worse briefly this afternoon as scattered thunderstorms develop across the area. High humidity values will support torrential rainfall with visibilities of 2sm or less if directly impacted. Convection is expected to develop starting in the west (TOL/FDY) around 19Z with more organized storms from 21-02Z. Intermittent periods of VFR will be possible. Precip chances will continue through Saturday morning as the upper trough axis moves into the area. Winds will remain predominantly south to southwest at 5 to 15 knots through the period. OUTLOOK...Non-VFR conditions possible in thunderstorms Saturday before becoming more isolated for Sunday and Monday. && .MARINE... Southwest winds will continue across the lake tonight before becoming more westerly as a cold front moves through. West winds of 5 to 15 knots will then continue across Lake Erie through Sunday night. Winds turn more out of the northwest Monday as another cold front moves south, but will remain on the weaker side at less than 10 knots. Winds will veer around to the east or northeast Tuesday and remain out of that direction at 5 to 10 knots into Wednesday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Jamison NEAR TERM...Jamison SHORT TERM...Jamison LONG TERM...Mottice AVIATION...Jamison MARINE...Kosarik/Mottice
Hazardous weather outlook, Jun 30, 3:26 PM EDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 326 PM EDT Fri Jun 30 2017 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-011930- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 326 PM EDT Fri Jun 30 2017 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This Afternoon and Tonight. Showers and thunderstorms are expected continue overnight. Some of these storms may become severe, with a threat for damaging winds and heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional showers and thunderstorms are expected to develop on Saturday. Widespread severe weather is not expected, but a few storms may produce strong wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 30, 2:20 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
220 PM EDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG 2 NNE NORTH CANTON 40.90N 81.39W
06/29/2017 STARK OH NWS STORM SURVEY
NWS SURVEY TEAM DETERMINED THAT A MICROBURST OCCURRED IN
PLAIN AND LAKE TOWNSHIPS IN STARK COUNTY. A COUPLE DOZEN
TREES WERE SNAPPED OR UPROOTED AND APPROXIMATELY 12-18
HOMES HAD DAMAGED SHINGLES AND SIDING MATERIAL.
&&
SEFCOVICLocal storm report, Jun 30, 2:55 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
255 PM EDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL BOWLING GREEN 41.38N 83.65W
06/30/2017 E0.25 INCH WOOD OH TRAINED SPOTTER
&&
THOMPSONSpecial weather statement, Jun 30, 2:59 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Cleveland OH
259 PM EDT FRI JUN 30 2017
OHZ003-006>009-018-019-302000-
Seneca-Huron-Erie-Wood-Ottawa-Sandusky-Lucas-
259 PM EDT FRI JUN 30 2017
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT HURON...OTTAWA...
ERIE...SENECA...SANDUSKY...WOOD AND LUCAS COUNTIES...
At 256 PM EDT, radar indicated scattered strong thunderstorms
located along a line extending from near Oak Harbor to near Bowling
Green to near Deshler to near Continental. Movement was east at 10
to 15 mph. Other storms were located further east along the
lakeshore.
Winds in excess of 40 mph and small hail are possible with these
storms. Locally heavy rainfall is also possible which may lead to
ponding of water on area roadways.
Locations that may be impacted include... Toledo, Bowling Green,
Sandusky, Tiffin, Norwalk, Fremont, Fostoria, Western Vermilion,
Port Clinton, Swanton, Perrysburg, Oregon, Sylvania, Bellevue,
Clyde, Rossford, Willard, Waterville, Northwood and Whitehouse.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4172 8388 4173 8339 4146 8272 4149 8269
4147 8266 4146 8269 4138 8249 4143 8235
4107 8234 4106 8244 4099 8244 4099 8336
4100 8342 4117 8342 4117 8388
TIME...MOT...LOC 1856Z 261DEG 9KT 4148 8319 4132 8368 4121 8397 4108
8419
MullenLocal storm report, Jun 30, 3:20 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
320 PM EDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 1 NE WESTON 41.36N 83.78W
06/30/2017 E1.00 INCH WOOD OH STORM CHASER
QUARTER SIZE HAIL FALLING AT BOWLING GREEN WIND FARM.
&&
CMOTTICEThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:25 PM EDT | Special Weather Statement | CLE | Ashland, Mahoning, Marion, Portage, Richland, Stark and 3 more | 35 min |
| Jun 29, 8:36 PM EDT | Special Marine Warning | CLE | 39 min | |
| Jun 29, 8:45 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Trumbull | 60 min |
| Jun 29, 8:57 PM EDT | Severe Thunderstorm Warning | CLE | Stark, Summit | 48 min |
| Jun 30, 2:28 AM EDT | Areal Flood Advisory | CLE | Lucas, Ottawa, Wood | 3 hr |
| Jun 30, 2:28 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 30, 4:27 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 30, 2:59 PM EDT | Special Weather Statement | CLE | Erie, Huron, Lucas, Ottawa, Sandusky, Seneca and 1 more | 61 min |
| Jun 30, 3:36 PM EDT | Special Marine Warning | CLE | 54 min | |
| Jun 30, 4:09 PM EDT | Special Weather Statement | CLE | Cuyahoga | 51 min |
| Jun 30, 4:13 PM EDT | Special Marine Warning | CLE | 62 min | |
| Jun 30, 4:36 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Lorain | 3 hr |
| Jun 30, 4:51 PM EDT | Special Weather Statement | CLE | Cuyahoga, Geauga | 54 min |
| Jun 30, 5:33 PM EDT | Flash Flood Watch | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 18 more | 6 hr |
| Jun 30, 5:45 PM EDT | Flash Flood Warning | CLE | Lorain | 6 hr |
| Jun 30, 5:45 PM EDT | Special Weather Statement | CLE | Ashtabula, Geauga, Lake, Trumbull | 60 min |
| Jun 30, 6:18 PM EDT | Special Weather Statement | CLE | Medina | 27 min |
| Jun 30, 6:28 PM EDT | Flash Flood Warning | CLE | Cuyahoga | 6 hr |
| Jun 30, 6:39 PM EDT | Areal Flood Advisory | CLE | Hancock, Sandusky, Seneca, Wood | 3 hr |
| Jun 30, 6:53 PM EDT | Special Weather Statement | CLE | Ashland, Holmes, Knox, Mahoning, Medina, Morrow and 6 more | 82 min |
| Jun 30, 7:03 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Morrow, Richland | 40 min |
| Jun 30, 7:13 PM EDT | Areal Flood Advisory | CLE | Erie, Huron | 4 hr |
Nearby
Areal Flood Advisories in Ohio, 2017Every areal flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.